Recovering From Pulmonary Embolism (PE)

If you have had a PE or DVT then join the club with World-renowned tennis player Serena Williams who had a DVT/PE, more commonly known as a blood clot in the lung. While a DVT occurs when a blood clot forms in a large vein, a PE happens if the blood clot breaks loose, migrates to the lungs and blocks a pulmonary artery or one of its branches. Having had two serious acute PE's, I am encouraged by Serena's recovery to full fitness to win this years ladies tennis at Wimbledon. I accept that not everybody will recovery as well as Serena has. If any member has had an acute DVT/PE's and recovered to

fairly normal life, then why not share your experience on this blog, as it will encourage other members to know there,s life after DVT/PE's; albeit on anticoagulation for life.

5 Replies

oldestnewest
  • Some 4 years ago I had a PE and while in hospital had a scan which detected a triple A.

    I had to wait six months for the operation to "fix" the triple A after the PE. Following the triple A operation my discharge from hospital was a disaster and soon afterwards I was readmitted with a DVT!!! Since then I have suffered from pains in the abdominal region. I am, of course, permanently on warfarin.

  • One of the possible side effects of warfarin appear to be abdominal pain; as I also have suffered since taking warfarin. My GP feels the warfarin is causing too much acid and am now taking Lansoprazole, which does help. I would be interested to hear from anybody else who have suffered from abdominal pain whilst on warfarin or any other anticoagulation. As with wasp this information helps other anticoagulation users to understand more about their condition.

  • I didn't know about that side effect of warfarin, Am on omiprazole, get quite a bit of abdo pain but have always blamed IBS.

    Another query I am on warfarin INR 2 at the moment have developed pain in my right leg behind my calf after spending the last few days either driving or sitting in meetings. It kept me awake last night and ended up taking pain killers. Common sense says that being on warfarin it can't be a DVT but should ~i be concerned?

    Any advice would be appreciated

  • Yes, you can have a blood colt while on warfarin because you could have become subtherapeutic, whilst taking your anticoagulant i.e. at some stage your INR was low during your therapeutic time range.

    As you know we don't give any medical advice and would strongly recommended that you urgently consult your anticoagulant provider, GP or A&E if the symptoms continue and please don't be fobbed off get yourself checked out now!!!!!!

    I will respond to your other question when you have been declared OK. Please get it checked out.

  • I was diagnosed with PE and DVT about a month ago. After a week in hospital I'm at home now but I can't seem to find any info regarding life after PE. If anyone has some info it would be helpful.

You may also like...